Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Child has difficulty in sleeping due to fever, taking ibuprofen, gets twitches on falling asleep. Emergency?

Hi, I have a 17 month old boy. This evening at 9 pm he spiked a fever of 102.7. I gave ibuprofen and the fever got down to 100.7 within 15-20 minutes. He ate milk and went to sleep at 10 pm. He woke up at 1 am and wouldn t go back to sleep. At around 2.20 he again had 102.7 fever. I gave paracetamol , the fever went to 103.8 and then went very slowly to 102.2. It s now 5 am and child is trying to go to sleep but when he seems to fall asleep he twitches and wakes up again. He did not cry, he is rather playful when awake, no sings of pain. Shall I call an ambulance or wait until morning and see how he is? Thank you for your quick answer, I am scared he might have something urgent.
Asked On : Sat, 27 Oct 2012
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Hi and thanks for the query.
It might just be a simple flu, but you need to be concerned about the fever as children of this age are prone for febrile seizures.
I suggest you take him to the hospital as soon as possible to find the cause of the fever and get specific treatment. Meanwhile please keep the fever down with paracetamol appropriate dose every four hours and brufen only every 6 hours at the most. If the fever doesnt come down inspite of this, you need to do sponging with tepid water. Give lots of fluids to compensate for fluid loss during high fever.
Hope your child gets well soon. Take care.
Answered: Sun, 28 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor